Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 56, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 9, 1999, 5:27 PM EDT for Marion County, Wyandot County, Ohio. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 9, 1999, 5:27 PM EDT (21:27 UTC)
- Expired
- Jul 9, 1999, 6:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Marion County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 139 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 5:35 PM EDT | Thunderstorm Wind | Countywide, OH | Trees and power lines were downed across the county. A large tree fell in Marion and completely destroyed a 24 foot above ground swimming pool. A car was damaged by a falling tree in New Bloomington. |
| Jul 9, 5:45 PM EDT | Thunderstorm Wind | Countywide, OH | Twelve trees downed in Upper Sandusky with additional trees and powerlines downed countywide. A semi truck was blown over at weigh station near the intersection of U.S. Highways 23 and 30. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 5:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1992 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 092128 RRA SVRCLE OHC101-175-092230- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 527 PM EDT FRI JUL 9 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN NORTH CENTRAL OHIO WYANDOT COUNTY IN NORTHWESTERN OHIO * UNTIL 630 PM EDT * AT 526 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES WEST OF UPPER SANDUSKY OR 12 MILES WEST OF MARSEILLES... MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... HARPSTER MARION KIRKPATRICK UPPER SANDUSKY SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ ACR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:55 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 9, 2:55 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 255 PM EDT FRI JUL 9 1999 OZFCLE AVBL. PUSHED TO GET WRK COPY AVBL IN CASE WE GET INTO BOX SITUATION BEFORE ISSUANCE. MCD JUST OUT OF SPC CALLS FOR PSBL BOX IN LOWR MI FOR ACTIVITY BHND FNT. CELLS DVLPG NICELY WITH FNT IN NE INDIANA. SVR STILL PSBL, BUT WL LV OUT OF ZONES UNLESS WE END UP WITH A WATCH. LI'S ON SFC PLOTS -6 TO -7 THIS HR WITH DWPTS MSTLY IN LWR 70S. FNT MAY SLO DOWN TNGT AND FOR SRN SXNS OF FA, CUD END UP WITH WDLY SCT SHWRS INTO SAT MRNG AND INCLUDED 30%. NRN SXNS DRY. COOLER AND DRIER REST OF SAT THRU THE EXTENDED (WED). DEB .CLE...NONE
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:31 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 64 min |
| Jul 9, 4:46 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 64 min |
| Jul 9, 4:49 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 66 min |
| Jul 9, 5:23 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 67 min |
| Jul 9, 5:40 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 65 min |
| Jul 9, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lake | 63 min |
| Jul 9, 5:49 PM EDT | Tornado Warning | CLE | Huron | 66 min |
| Jul 9, 5:57 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga | 63 min |
| Jul 9, 6:00 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Medina | 65 min |
| Jul 9, 6:00 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 65 min |
| Jul 9, 6:04 PM EDT | Tornado Warning | CLE | Lorain, Medina | 66 min |
| Jul 9, 6:21 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 64 min |
| Jul 9, 6:23 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 62 min |
| Jul 9, 6:23 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 62 min |
| Jul 9, 6:32 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 63 min |
| Jul 9, 6:34 PM EDT | Tornado Warning | CLE | Summit | 66 min |
| Jul 9, 6:47 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Stark | 63 min |
| Jul 9, 6:49 PM EDT | Tornado Warning | CLE | Portage | 66 min |
| Jul 9, 7:17 PM EDT | Tornado Warning | CLE | Mahoning | 63 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.